Alert archive / Oregon / Wind Advisories in 2013

Wind Advisory 5, NWS Medford, OR

March 18, 2013Klamath County, Lake County, Oregon; Siskiyou County, California

NWS Medford, OR issued this wind advisory at Mar 18, 2013, 2:00 PM PDT for Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Mar 19, 2013, 5:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2013, 2:00 PM PDT (21:00 UTC)
In effect from
Mar 19, 2013, 5:00 PM PDT
Expired
Mar 20, 2013, 2:00 AM PDT
In force
9 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2013-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2013-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS76 KMFR 182100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PDT MON MAR 18 2013

...STRONG STORM TO BRING STRONG AND GUSTY WINDS TO SOUTHWEST
OREGON TUESDAY INTO WEDNESDAY...

.A STRONG STORM OVER THE EASTERN PACIFIC WILL MOVE EASTWARD INTO
THE AREA TUESDAY. WINDS WILL INCREASE ALONG THE COAST...IN THE
SHASTA VALLEY AND OVER THE EAST SIDE BEGINNING TUESDAY AFTERNOON
AND THEN INCREASE FURTHER TUESDAY NIGHT INTO WEDNESDAY. THE
STRONGEST WINDS ARE LIKELY TO ACCOMPANY THE COLD FRONT AS IT MOVES
ONSHORE WEDNESDAY MORNING THEN INLAND DURING THE DAY.

CAZ081-191100-
/O.NEW.KMFR.WI.Y.0005.130319T2100Z-130320T0900Z/
/O.NEW.KMFR.HW.A.0002.130320T0900Z-130320T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
200 PM PDT MON MAR 18 2013

...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 2 AM PDT
WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 2 AM PDT
WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON. 

* WINDS...SOUTH TO SOUTHEAST 25 TO 35 WITH GUSTS TO 50 MPH
  INCREASING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH. 

* TIMING...WINDS WILL INCREASE TUESDAY AFTERNOON AND
  EVENING...THEN LIKELY BECOME QUITE STRONG OVERNIGHT TUESDAY
  INTO WEDNESDAY.

* LOCATIONS INCLUDE: WEED. 

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES ON INTERSTATE 5. LOOSE UNSECURED ITEMS MAY BE
  BLOWN AROUND AND LOCAL POWER INTERRUPTIONS ARE ALSO POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ030-031-191100-
/O.NEW.KMFR.WI.Y.0005.130320T0000Z-130320T1200Z/
/O.NEW.KMFR.HW.A.0002.130320T1200Z-130321T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
200 PM PDT MON MAR 18 2013

...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING. 

* WINDS...SOUTH 25 TO 35 WITH GUSTS TO 50 MPH INCREASING TO 35 TO
  45 MPH WITH GUSTS TO 60 MPH. WINDS WILL BECOME SOUTHWEST WEDNESDAY
  AFTERNOON AND EVENING.

* TIMING...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND
  EVENING...THEN LIKELY BECOME QUITE STRONG LATE TUESDAY NIGHT
  INTO WEDNESDAY.

* LOCATIONS INCLUDE: SUMMER LAKE...PAISLEY.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES ON HIGHWAY 31 AND ALSO HIGHER
  ELEVATIONS OF HIGHWAY 395. LOOSE UNSECURED ITEMS MAY BE BLOWN
  AROUND AND LOCAL POWER INTERRUPTIONS ARE ALSO POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ021-022-191100-
/O.NEW.KMFR.HW.A.0002.130320T0000Z-130320T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
200 PM PDT MON MAR 18 2013

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* WINDS...SOUTH 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. 

* TIMING...WINDS WILL INCREASE TUESDAY AFTERNOON AND LIKELY BECOME
  QUITE STRONG TUESDAY NIGHT INTO WEDNESDAY MORNING.

* LOCATIONS INCLUDE: PORT ORFORD...GOLD BEACH.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES ON HIGHWAY 101. LOOSE UNSECURED
  ITEMS MAY BE BLOWN AROUND AND LOCAL POWER INTERRUPTIONS ARE ALSO
  POSSIBLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SPILDE
2 follow-up statements
615 
WWUS76 KMFR 191100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
400 AM PDT TUE MAR 19 2013

...STRONG AND GUSTY WINDS THIS EVENING INTO WEDNESDAY...

.A STRONG STORM OVER THE EASTERN PACIFIC OCEAN WILL MOVE EASTWARD
INTO THE AREA TODAY. SOUTH WINDS WILL INCREASE ALONG THE
COAST...IN THE SHASTA VALLEY...AND OVER THE EAST SIDE TODAY AND
THEN WILL INCREASE FURTHER THIS EVENING INTO WEDNESDAY. THE 
STRONGEST WINDS ARE LIKELY TO ACCOMPANY THE COLD FRONT AS IT MOVES
ONSHORE THIS EVENING AND THEN INLAND THROUGH WEDNESDAY.


ORZ021-022-200000-
/O.UPG.KMFR.HW.A.0002.130320T0000Z-130320T1500Z/
/O.NEW.KMFR.HW.W.0002.130320T0300Z-130320T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITY OF...PORT ORFORD
400 AM PDT TUE MAR 19 2013

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND THEN WILL BECOME
  QUITE STRONG THIS EVENING INTO EARLY WEDNESDAY MORNING.

* LOCATIONS INCLUDE: AREAS NORTH OF GOLD BEACH AND SOUTH OF
  BANDON...INCLUDING PORT ORFORD...HUMBUG STATE PARK...AND CAPE
  BLANCO.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES ON HIGHWAY 101. LOOSE UNSECURED
  ITEMS MAY BE BLOWN AROUND AND LOCAL POWER INTERRUPTIONS ARE 
  POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
AND IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH 
OR STRONGER ARE EXPECTED. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ081-200000-
/O.EXT.KMFR.WI.Y.0005.130320T0000Z-130320T1200Z/
/O.EXT.KMFR.HW.A.0002.130320T1200Z-130321T0000Z/
CENTRAL SISKIYOU COUNTY-
400 AM PDT TUE MAR 19 2013

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT WEDNESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM
LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. 

* WINDS...SOUTH TO SOUTHEAST 25 TO 35 WITH GUSTS TO 50 MPH THROUGH
  5 AM WEDNESDAY MORNING...THEN INCREASING TO 35 TO 45 MPH WITH
  GUSTS TO 60 MPH .

* TIMING...WINDS WILL INCREASE THIS EVENING...THEN ARE LIKELY TO
  BECOME QUITE STRONG OVERNIGHT TONIGHT INTO WEDNESDAY.

* LOCATIONS INCLUDE: WEED.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES ON INTERSTATE 5. LOOSE UNSECURED ITEMS MAY 
  BE BLOWN AROUND AND LOCAL POWER INTERRUPTIONS ARE ALSO 
  POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ030-031-200000-
/O.EXT.KMFR.WI.Y.0005.130320T0300Z-130320T1500Z/
/O.EXT.KMFR.HW.A.0002.130320T1500Z-130321T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
400 AM PDT TUE MAR 19 2013

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT
WEDNESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
PDT WEDNESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

* WINDS...SOUTH 25 TO 35 WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH
  8 AM PDT WEDNESDAY...AND THEN ARE EXPECTED TO INCREASE TO 35 TO
  45 MPH WITH GUSTS TO 55 TO 70 MPH. WINDS WILL BECOME SOUTHWEST
  WEDNESDAY AFTERNOON AND EVENING.

* TIMING...WINDS WILL INCREASE THIS EVENING...THEN LIKELY BECOME
  QUITE STRONG ON WEDNESDAY.

* LOCATIONS INCLUDE: SUMMER LAKE...PAISLEY.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES ON HIGHWAY 31 AND ALSO 
  HIGHER ELEVATIONS OF HIGHWAY 395. LOOSE UNSECURED ITEMS MAY 
  BE BLOWN AROUND AND LOCAL POWER INTERRUPTIONS ARE ALSO 
  POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BTL
981 
WWUS76 KMFR 192034
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
134 PM PDT TUE MAR 19 2013

...STRONG AND GUSTY WINDS TONIGHT INTO WEDNESDAY...

.A STRONG STORM WILL MOVE EASTWARD INTO THE AREA TONIGHT. SOUTH
WINDS WILL CONTINUE TO INCREASE ALONG THE COAST...IN THE SHASTA
VALLEY...AND OVER THE EAST SIDE TONIGHT INTO WEDNESDAY. THE
STRONGEST WINDS ARE LIKELY TO ACCOMPANY A SHARP COLD FRONT AS IT
MOVES ONSHORE BY WEDNESDAY MORNING THEN INLAND DURING THE DAY.

ORZ030-031-201100-
/O.UPG.KMFR.WI.Y.0005.130320T0300Z-130320T1500Z/
/O.UPG.KMFR.HW.A.0002.130320T1500Z-130321T0600Z/
/O.NEW.KMFR.WI.Y.0006.130320T1500Z-130321T0300Z/
/O.EXB.KMFR.HW.W.0002.130320T0300Z-130321T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW
134 PM PDT TUE MAR 19 2013

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT
WEDNESDAY FOR THE HIGHER ELEVATIONS AND NEAR SUMMER LAKE...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY FOR THE
REMAINDER OF THE AREA...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH
WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM
THIS EVENING TO 8 PM PDT WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN
ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 8 AM TO 8 PM PDT
WEDNESDAY.

* LOCATIONS IN THE WARNING INCLUDE: SUMMER LAKE...PAISLEY.

* LOCATIONS IN THE ADVISORY INCLUDE: BEATTY...BLY...SPRAGUE
  RIVER...LAKEVIEW. 

* WINDS IN THE WARNING AREA...SOUTH 25 TO 35 MPH WITH GUSTS TO 50
  MPH TONIGHT INCREASING TO 35 TO 45 MPH WITH GUSTS TO 70 MPH
  WEDNESDAY MORNING AND AFTERNOON. WINDS WILL BECOME SOUTHWEST
  WEDNESDAY AFTERNOON AND EVENING, THEN SUBSIDE OVERNIGHT.

* WINDS IN THE ADVISORY AREA...SOUTH 20 TO 30 MPH WITH GUSTS TO 45
  MPH BECOMING SOUTHWEST IN THE AFTERNOON, THEN SUBSIDING LATER IN
  THE EVENING.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES ON HIGHWAY 31 AND ALSO 
  HIGHER ELEVATIONS OF HIGHWAY 395. LOOSE UNSECURED ITEMS MAY 
  BE BLOWN AROUND AND LOCAL POWER INTERRUPTIONS ARE ALSO 
  POSSIBLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
AND IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH OR STRONGER ARE EXPECTED. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-201100-
/O.UPG.KMFR.HW.A.0002.130320T1200Z-130321T0000Z/
/O.EXB.KMFR.HW.W.0002.130320T0900Z-130320T2100Z/
/O.EXT.KMFR.WI.Y.0005.130320T0000Z-130320T0900Z/
CENTRAL SISKIYOU COUNTY-
134 PM PDT TUE MAR 19 2013

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
PDT WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT WEDNESDAY. THE
WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH
  THROUGH EARLY WEDNESDAY MORNING...THEN INCREASING TO 35 TO 45
  MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL INCREASE THIS EVENING...THEN ARE LIKELY TO
  BECOME QUITE STRONG OVERNIGHT INTO WEDNESDAY.

* LOCATIONS INCLUDE: WEED.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES ON INTERSTATE 5. LOOSE UNSECURED ITEMS MAY 
  BE BLOWN AROUND AND LOCAL POWER INTERRUPTIONS ARE ALSO 
  POSSIBLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
AND IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH OR STRONGER ARE EXPECTED. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-201100-
/O.EXT.KMFR.HW.W.0002.130320T0300Z-130320T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
134 PM PDT TUE MAR 19 2013

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
PDT WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO
8 AM PDT WEDNESDAY. 

* WINDS...SOUTH 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* TIMING...WINDS WILL BECOME QUITE STRONG LATER THIS EVENING
  CONTINUING OVERNIGHT INTO EARLY WEDNESDAY MORNING.

* LOCATIONS INCLUDE: AREAS NORTH OF GOLD BEACH AND SOUTH OF 
  BANDON...INCLUDING PORT ORFORD...HUMBUG STATE PARK...AND 
  CAPE BLANCO.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR LIGHT 
  WEIGHT AND HIGH PROFILE VEHICLES ON HIGHWAY 101. LOOSE 
  UNSECURED ITEMS MAY BE BLOWN AROUND AND LOCAL POWER 
  INTERRUPTIONS ARE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
AND IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER ARE EXPECTED. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ029-201100-
/O.NEW.KMFR.WI.Y.0006.130320T1500Z-130321T0300Z/
KLAMATH BASIN-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS
134 PM PDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH BECOMING
  SOUTHWEST IN THE AFTERNOON.

* TIMING...WINDS WILL INCREASE TONIGHT, BUT THE STRONGEST WINDS
  ARE LIKELY WEDNESDAY MIDDAY AND AFTERNOON. 

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES ON HIGHWAYS 140, 97 AND 39.
  LOOSE UNSECURED ITEMS MAY BE BLOWN AROUND.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ084-085-201100-
/O.NEW.KMFR.WI.Y.0006.130320T1500Z-130321T0300Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
INCLUDING THE CITIES OF...TULELAKE...ALTURAS
134 PM PDT TUE MAR 19 2013

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH BECOMING
  SOUTHWEST IN THE AFTERNOON.

* TIMING...WINDS WILL INCREASE TONIGHT, BUT THE STRONGEST WINDS
  ARE LIKELY WEDNESDAY MIDDAY AND AFTERNOON.

* LOCATIONS INCLUDE: TULELAKE...ALTURAS.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES ON HIGHWAYS 139 AND 299 AND
  395. LOOSE UNSECURED ITEMS MAY BE BLOWN AROUND.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SPILDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 18, 9:13 AM PDT, 4 hours 47 minutes earlier.

Area forecast discussion, Mar 18, 9:13 AM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 AM PDT MON MAR 18 2013

.DISCUSSION...NO UPDATE IS NECESSARY THIS MORNING. SOME CLOUDS ARE
BANKED UP AGAINST THE UMPQUA DIVIDE THIS MORNING, BUT THESE SHOULD
BURN OFF BY LATE MORNING. THEN, HIGH AND MID LEVEL CLOUDS WILL
INCREASE LATER TODAY AND TONIGHT IN ADVANCE OF A WARM FRONT THAT
WILL BRING SOME PRECIPITATION TO THE COAST AS EARLY AS TUESDAY
AFTERNOON, THEN OVERSPREAD MOST OF THE WEST SIDE TUESDAY NIGHT. A
STRONG COLD FRONT WILL MOVE ONSHORE VERY LATE TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING THEN SHIFT EAST OF THE CASCADES WEDNESDAY
AFTERNOON. THE PREVIOUS SHIFT DID AN EXCELLENT JOB HIGHLIGHTING
THE EXPECTED IMPACTS WITH THIS SYSTEM. WILL SEE IF ANY OF THESE
NEED FINE TUNING TODAY. PLEASE SEE PREVIOUS DISCUSSION BELOW.
SPILDE

&&

.AVIATION...STRATUS IS BANKED UP AGAINST THE UMPQUA DIVIDE THIS
MORNING WITH THE REST OF THE REGION JUST SEEING HIGH CLOUDS.
OFFSHORE FLOW ALONG THE COAST IS KEEPING THE COAST CLEAR AS WELL
AS THE INNER COASTAL WATERS. MID CLOUDS THICKEN AND LOWER
TONIGHT...DROPPING DOWN TO AND OBSCURING HIGHER TERRAIN LATE
TONIGHT AS A COLD FRONT MOVES CLOSER TO THE COAST.

&&

.PREV DISCUSSION... /ISSUED 327 AM PDT MON MAR 18 2013/

DISCUSSION...CURRENT SATELLITE IMAGE SHOWS A FEW HIGH CLOUDS MOVING
FROM THE WEST. LIGHT OFFSHORE FLOW HAS RESULTED IN DECREASING CLOUD
COVER OVER THE MARINE WATERS. HOWEVER COULD NOT RULE OUT PATCHY FOG
AND LOW CLOUDS NEAR COOS BAY AROUND DAYBREAK. TODAY WILL BE THE CALM
BEFORE THE STORM. DRY AND MILD WEATHER IS EXPECTED TODAY.

MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING A WARM FRONT APPROACHING
THE AREA LATE TONIGHT WITH PRECIPITATION ARRIVING AT THE COAST EARLY
TUESDAY TUESDAY AFTERNOON...THEN SPREADING INLAND TUESDAY NIGHT.
SOUTHWEST FACING SLOPES OF THE COAST RANGE BETWEEN CURRY AND WESTERN
JOSEPHINE COUNTIES STAND THE BEST CHANCE OF PICKING UP MODERATE TO
HEAVY PRECIPITATION WITH 1-2 INCHES POSSIBLE FROM TUESDAY EVENING
INTO WEDNESDAY MORNING. WHILE NO FLOODING IS EXPECTED...THERE IS A
CONCERN FOR RAPID RISES ON RIVERS AND STREAMS DUE TO A COMBINATION
OF HEAVY PRECIPITATION AND SNOWMELT. DAY SHIFT MAY NEED CONSIDER AN
ESF IF CONDITIONS STILL LOOK FAVORABLE FOR RAPID RISES. MODERATE TO
HEAVY PRECIPITATION IS ALSO EXPECTED TO IMPACT THE CASCADES...BUT
STORM TOTALS WILL BE LESS. SNOW LEVELS TUESDAY AND TUESDAY NIGHT
WILL BE HIGH...SO SNOW ACCUMULATION SHOULD BE LIMITED TO ABOVE 7000
FEET IN THE CASCADES.

THE GFS HAS NOW COME INTO AGREEMENT WITH THE TIMING OF THE COLD
FRONT WHICH IS EXPECTED TO MOVE INTO THE NORTHWEST PART OF THE CWA
WEDNESDAY MORNING...THEN PUSH SOUTHEAST DURING THE DAY. SNOW LEVELS
WEDNESDAY START OUT AROUND 5500 FEET...BUT WILL QUICKLY LOWER LATE
IN THE MORNING THROUGH THE AFTERNOON AND THERE COULD BE POTENTIAL
ROAD IMPACTS FOR ANYONE HEADING UP TOWARDS CRATER AND DIAMOND
LAKE...WILLAMETTE PASS AND LAKE OF THE WOODS BY TUESDAY EVENING.

MODERATE TO STRONG WINDS IS THE NEXT IMPACT. THE AREAS OF CONCERN
WILL BE IN THE SHASTA VALLEY LATE TUESDAY AFTERNOON THROUGH
WEDNESDAY AND PARTS OF KLAMATH...LAKE AND MODOC COUNTY TUESDAY
EVENING INTO WEDNESDAY EVENING. MODELS SHOW 700MB WINDS PEAKING OUT
NEAR 50 KTS TUESDAY EVENING EAST OF THE CASCADES AND THERE IS THE
POTENTIAL FOR WIND GUST NEAR 50 MPH IN THE SHASTA VALLEY. CONFIDENCE
IS MODERATE TO HIGH WE'LL REACH WIND ADVISORY CRITERIA IN THESE
LOCATIONS.

THE UPPER TROF SWINGS THROUGH THE AREA WEDNESDAY NIGHT WITH
PRECIPITATION DECREASING OVER MANY LOCATIONS. HOWEVER IT WILL
PERSIST OVER THE CASCADES INTO EARLY THURSDAY MORNING. WEAK
SHORTWAVE RIDGING BUILDS IN THURSDAY MORNING...THEN QUICKLY FLATTENS
OUT AS ANOTHER SHORTWAVE COMES IN FROM THE NORTHWEST THURSDAY
AFTERNOON KEEPING THE CHANCE OF PRECIPITATION MAINLY ALONG AND NORTH
OF THE UMPQUA DIVIDE AND CASCADES. -PETRUCELLI

AVIATION...BASED ON THE 18/06Z TAF CYCLE.

A BAND OF MVFR CIGS EXTENDS FROM THE COQUILLE BASIN ACROSS THE
COASTAL RANGE INTO THE UMPQUA BASIN. THIS BAND WILL EXPAND ACROSS
THE UMPQUA BASIN OVERNIGHT AND PERSIST UNTIL AROUND 18Z MONDAY
MORNING. OTHERWISE...CONDITIONS ARE VFR UNDER MOSTLY CLEAR SKIES.
MID AND HIGH CLOUDS WILL SLOWLY INCREASE FROM THE WEST MONDAY
AFTERNOON INTO MONDAY NIGHT AHEAD OF A WARM FRONT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR PZZ350-356-370-376.

MAS/SVEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:00 PM PDTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake24 hr
Mar 18, 2:55 PM PDTGale WarningMFR27 hr
Mar 18, 2:55 PM PDTHazardous Seas WarningMFR54 hr

Nearby

Wind Advisories in Oregon, 2013Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.